can i be on sub for life? I only take 2-3 milg a day.Im so scared and freaked out to quit.And now Im really scared because a friend of mine on sub shattered her leg in an accident and she was in the hospital and nobody knew what to do.and nothing... NOTHING helped her pain.they gave her every narcotic and she was only on 4 milg and acctually hadnt been on it for 2 days and she still was in massave pain... what will happen if i get hurt.what shoud I tell the dr's if they dont know about sub...
Hey Mrs. Vic2many,
Some people do choose to stay on Suboxone forever. Unfortunately, it does block other opiates from working while it is in your system ( at least 3 to 5 days after last dose). If you ever need pain relief while taking the Suboxone you can always ask the attending physician to contact your Suboxone doctor, but won't be much they can do until the Suboxone wears off unless they use an opiate antagonist but that would send you into withdrawals so doubt they would.
I wouldn't be scared about tapering off the Suboxone after you have been on it long enough. Reducing it slowly enough, you can get off the Suboxone without withdrawals. There are several members here who have done it successfully such as pattishan61 and used2be. You can search there names from your "friends" page and read their profiles. You'll see that tapering off Suboxone isn't all that bad.
Hey Mrs.Vic2many, You asked "what will happen if i get hurt.what shoud I tell the dr's if they dont know about sub.."
Tell them you're on Sub, and if they don't know what that is say Buprenorphine. (In fact you should carry a card that says this in case you are unconscious) They know what that is. But some of them never heard of Sub. It makes me angry when Docs and nurses don't know what Sub is.
When I was in the hospital, as soon as I said Buprenorphine they knew what it was and what it meant. What it meant was I needed about 2 , 4 or more times the usual dose of the pain killer. In my case they chose to use Morphine. And if you're in a hospital a smart doc will administer it as IM or intramuscularly. It works much better as a shot in the arm. I know all this because my Gall Bladder ruptured while I was on Sub and I was on 18 mg a day at the time. I had a bad Sub doc who was telling me to take too much. I had to have emergency surgery and I was scared out of my wits. I had even heard the anesthesia either wouldn't work or would put me in a coma. When I said that to the anesthesiologist, the doctor was a bit insulted. He asked me if I thought he was an idiot. I apologized and said no, but I heard all these things. He told me not to worry, as he did this all day everyday. He said he knew how to handle Buprenorphine. My surgery went fine. They kept me out of pain in the hospital and when I went home to recuperate. I never had very serious pain. I never asked how much Morphine they were giving me in the hospital, but they gave me 240 - 300 mg a day to take at home until I healed. I'm not sure but I think that's a very high dose of Morphine. So relax. A doctor can kill your pain if need be. I don't know what went wrong for your friend. Maybe she didn't tell them she was on Sub? They need to know. Even if you've been off Sub for months, your resistance to other opiates will still be very high. No one knows for a fact how long a person has to be off Sub before they will react normally to pain meds again. Especially if they were on it for years. I've tried to find out, but when I post that question no one knows.
I've been on Sub 6 years now. In that time I needed other pain meds 2 times. Both times I needed huge doses of the other pain killers. I have chronic pain, so if I went off Sub I'd need something else for the pain anyway. This is one reason I stay on Sub.
If you can get off Sub and doing so isn't going to cause you to be in pain, or if it isn't going to cause you to relapse onto something else, like Heroin, then by all means get off Sub. But if getting off Sub is going to cause some other problem to get worse, or cause a relapse, I was told we can stay on it.
I will be interested in hearing what happens with your friend? She will probably need pain meds for several weeks. I hope her doc's realize she needs large doses, maybe even massive doses. But she shouldn't have to he in massive pain. I just thought 0f something. Do you folks live so far out in the country, that maybe the docs have almost no experience with opiates? If that's the case then if your friend should happen to need a Benzo they will probably think she can't have any. That's not true neither. She will just need a smaller dose. When a doc wants to mix a Benzo with Sub all he has to do is observe the same precautions he would when mixing the Benzo with any other Opioid drug. Just thought I'd mention it.
- Suboxone Information for Consumers
- Suboxone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Suboxone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 1 Jan 2010 • 1 answer
Posted 31 Jan 2010 • 3 answers
Posted 27 Dec 2010 • 3 answers
Posted 31 Jan 2011 • 6 answers
Hello I have been a heavy opiate user for half my life due to herniated disks and degenerative disk?
Posted 10 Jan 2012 • 3 answers